Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 385, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 19, 2008, 1:37 PM CDT for Polk County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 19, 2008, 2:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Polk County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 1:56 PM CDT | HAIL 1 | 2 N Polk, MO | |
| Jun 19, 2:23 PM CDT | HAIL 1 | 1 Ssw Half Way, MO | DIME TO QUARTER SIZE HAIL REPORTED ON HIGHWAY H 1.5 MILES SOUTH OF HWY 32. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 191837
SVRSGF
MOC167-191930-
/O.NEW.KSGF.SV.W.0385.080619T1837Z-080619T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 230 PM CDT.
* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR POLK...OR 10 MILES SOUTH OF HERMITAGE...
MOVING SOUTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN POLK COUNTY...INCLUDING THE TOWNS OF POLK...GOODSON
AND HALF WAY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3780 9327 3780 9320 3773 9320 3773 9318
3758 9318 3757 9346 3780 9336 3781 9330
TIME...MOT...LOC 1837Z 340DEG 13KT 3779 9326
$$
RUNNELS2 follow-up statements
000
WWUS53 KSGF 191900
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 PM CDT THU JUN 19 2008
MOC167-191930-
/O.CON.KSGF.SV.W.0385.000000T0000Z-080619T1930Z/
POLK MO-
158 PM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN POLK COUNTY...
AT 154 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO
GOLF BALL SIZE HAIL AND 70 MPH WIND WAS LOCATED NEAR NEAR POLK...OR
11 MILES NORTHEAST OF BOLIVAR...MOVING SOUTH AT 14 MPH.
THIS STORM PRODUCED UP TO HALF DOLLAR OR INCH AND A HALF SIZE HAIL
IN PITTSBURG MISSOURI AT 140 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF BOLIVAR BY 230 PM CDT.
THE TOWNS OF GOODSON AND HALF WAY ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.
LAT...LON 3780 9327 3780 9320 3773 9320 3773 9318
3758 9318 3757 9346 3780 9336 3781 9330
TIME...MOT...LOC 1858Z 356DEG 12KT 3772 9328
$$
RUNNELS000
WWUS53 KSGF 191913
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT THU JUN 19 2008
MOC167-191930-
/O.CON.KSGF.SV.W.0385.000000T0000Z-080619T1930Z/
POLK MO-
211 PM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN POLK COUNTY...
AT 208 PM CDT...A SEVERE STORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WAS LOCATED NEAR
GOODSON...OR 8 MILES NORTHEAST OF BOLIVAR...MOVING SOUTH AT 19 MPH.
EARLIER AT 156 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR
SIZE HAIL WITH THIS STORM IN THE COMMUNITY OF POLK.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF BOLIVAR BY 215 PM CDT.
THE TOWN OF HALF WAY IS IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3780 9327 3780 9320 3773 9320 3773 9318
3758 9318 3757 9346 3780 9336 3781 9330
TIME...MOT...LOC 1911Z 357DEG 17KT 3765 9328
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:42 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 19, 12:42 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT THU JUN 19 2008 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH PRECIPITATION CHANCES AS WE REMAIN IN NORTHWEST FLOW DURING THE SHORT TERM PERIOD. MAIN MCS ACTIVITY THIS MORNING WAS CENTERED FURTHER WEST THAN LAST NIGHT AND WAS AFFECTING WESTERN KANSAS/OKLAHOMA INTO NORTHWEST TEXAS. A SECONDARY AREA OF CONVECTION WAS PUSHING SOUTHEAST ACROSS WESTERN NEBRASKA. SHORT RANGE MODELS CONTINUE TO STRUGGLE WITH TIMING OF SHORTWAVE ENERGY AND PRECIPITATION CHANCES ACROSS THE AREA. IT APPEARS AS IF MOST OF THE CONVECTION WILL REMAIN WEST OF THE AREA TODAY...ESPECIALLY THIS MORNING BEFORE INCREASED CHANCES DURING THE AFTERNOON. ANOTHER SHORTWAVE WILL TAKE AIM AT THE AREA TONIGHT INTO FRIDAY MORNING WHICH WILL LIKELY PROVIDE THE BEST OPPORTUNITY FOR PRECIPITATION OVER THE CWA. HAVE GENERALLY UNDERCUT THE HIGH MOS POPS FROM TODAY THROUGH FRIDAY TIME PERIOD DUE TO CONTINUED UNCERTAINTY IN THE MODEL PERFORMANCE. BEST COVERAGE WILL STILL LIKELY REMAIN TO THE WEST OF THE CWA SO WILL HAVE MY HIGHEST POPS IN THE WESTERN CWA. MAIN SHORTWAVE SHOULD PUSH SOUTH OF THE AREA ON FRIDAY WITH RIDGE BUILDING FURTHER EAST HEADING INTO THE WEEKEND. FLY IN OINTMENT MAY BE WITH SHORTWAVE ENERGY THE GFS ID BRINGING INTO EASTERN MISSOURI ON SUNDAY. HAVE LEFT DRY FOR NOW BUT WILL NEED TO BE MONITORED. SHOULD SEE A WARMING TREND OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS RIDGE BUILDS INTO THE REGION WITH TEMPERATURES HEADING TO MORE NORMAL READINGS FOR THIS TIME OF YEAR. LINDENBERG && .AVIATION... FOR THE 18Z TAF PACKAGE...THE AREA HAS DESTABALIZED EARLY THIS AFTERNOON WITH LITTLE OR NO CAP IN PLACE. THIS HAS CAUSED ISOLATED THUNDERSTORMS TO DEVELOP INVOF SGF...AND A FEW ARE BEGINNING TO DEVELOP IN THE JLN AREA AS WELL. THIS WILL LIKELY PERSIST THROUGH THE AFTERNOON AND INTO THE EVENING HOURS BEFORE EVENTUALLY DYING OFF. A CONVECTIVE COMPLEX WILL LIKELY INITIATE OVER NEBRASKA AND KANSAS...AND MOVE SOUTH SOUTHEAST OVERNIGHT. THIS WILL LIKELY IMPACT BOTH SGF AND JLN WITH THUNDERSTORMS...AS WELL AS LOWERED CEILINGS WITH THE STORMS...AND POTENTIALLY IN THE WAKE OF THE ACTIVITY AS WELL. AT THIS TIME...IT LOOKS TO CLEAR OUT BY AT LEAST 15Z. BARJENBRUCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 19, 1:04 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT THU JUN 19 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP EAST OF HIGHWAY 65 THIS AFTERNOON INTO THE EVENING HOURS...WITH ISOLATED THUNDERSTORMS POSSIBLE WEST OF HIGHWAY 65. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW OF THE STRONGER STORMS MAY BECOME MARGINALLY SEVERE. THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT AS AN UPPER DISTURBANCE MOVES TOWARDS THE REGION. WHILE AN ISOLATED STRONG TO SEVERE STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE DURING THE MIDDLE HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Jun 19, 12:25 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 PM CDT THU JUN 19 2008 MOZ055-068-069-191800- HICKORY MO-CAMDEN MO-BENTON MO- 1225 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HICKORY...SOUTHEASTERN BENTON AND WESTERN CAMDEN COUNTIES UNTIL 100 PM CDT... AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HERMITAGE...MOVING EAST AT 18 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF HERMITAGE. PEOPLE IN NORTHEASTERN HICKORY...SOUTHEASTERN BENTON AND WESTERN CAMDEN COUNTIES...INCLUDING THE CITY OF MACKS CREEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BARJENBRUCH
Local storm report, Jun 19, 1:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL HERMITAGE 37.94N 93.32W
06/19/2008 E0.75 INCH HICKORY MO LAW ENFORCEMENT
&&
DCRAMERSpecial weather statement, Jun 19, 1:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 126 PM CDT THU JUN 19 2008 MOZ069-191900- CAMDEN MO- 126 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CAMDEN COUNTY UNTIL 200 PM CDT... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CAMDENTON...MOVING EAST AT 13 MPH. THIS STORM WILL BE NEAR... CAMDENTON BY 155 PM CDT. THE TOWNS OF ROACH AND LINN CREEK ARE IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 40 min |
| Jun 19, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 44 min |
| Jun 19, 3:06 PM CDT | Tornado Warning | SGF | Greene, Webster | 39 min |
| Jun 19, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 53 min |
| Jun 19, 3:38 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Hickory, Polk, Webster | 6 hr |
| Jun 19, 3:39 PM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 66 min |
| Jun 19, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 63 min |
| Jun 19, 4:16 PM CDT | Flash Flood Warning | SGF | Christian, Taney | 6 hr |
| Jun 19, 4:39 PM CDT | Tornado Warning | SGF | Christian | 21 min |
| Jun 19, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.